Alert archive / South Dakota / Wind Advisories in 2007

Wind Advisory 27, NWS Aberdeen, SD

November 13, 200726 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Nov 13, 2007, 3:56 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Nov 13, 2007, 2:15 PM CST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2007, 3:56 AM CST (09:56 UTC)
In effect from
Nov 13, 2007, 2:15 PM CST
Expired
Nov 14, 2007, 6:00 PM CST
In force
28 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2007-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2007-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1628 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KABR 130956
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
356 AM CST TUE NOV 13 2007

...VERY WINDY FOR AWHILE...

.A LOW PRESSURE SYSTEM SKIRTING ACROSS SOUTHERN CANADA WILL BE
RESPONSIBLE FOR THE WINDY SOUTH BY SOUTHWEST WINDS THIS MORNING.
HOWEVER...THESE WINDY CONDITIONS SHOULD GRADUALLY SUBSIDE TO 10 TO
20 MPH AS A STRONG COLD FRONT APPROACHES FROM THE NORTHWEST. ONCE
THIS FRONT BLASTS THROUGH THE FORECAST AREA LATE THIS MORNING
THROUGH THIS AFTERNOON...WINDS WILL SHIFT AROUND TO THE WEST OR
NORTHWEST AND GRADUALLY BEGIN TO INCREASE TO 25 TO 35 MPH WITH
GUSTS TO 45 TO 50 MPH AS COLD AIR ADVECTION AND THE SURFACE
PRESSURE GRADIENT TIGHTENS. BY LATE THIS EVENING...MUCH OF THE
FORECAST AREA WILL BE EXPERIENCING STRONG NORTHWEST WINDS...WHICH
WILL PERSIST THROUGH WEDNESDAY AFTERNOON.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-131800-
/O.NEW.KABR.WI.Y.0027.071114T0000Z-071115T0000Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
356 AM CST TUE NOV 13 2007 /256 AM MST TUE NOV 13 2007/

...WIND ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING
TO 6 PM CST /5 PM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO 6 PM CST /5 PM MST/ WEDNESDAY. 

LATE THIS AFTERNOON AND THIS EVENING...RATHER STRONG NORTHWEST
WINDS WILL BEGIN TO DEVELOP. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH
WITH GUSTS TO 50 MPH WILL BE POSSIBLE TONIGHT AND WEDNESDAY.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

DORN
6 follow-up statements
000 
WWUS73 KABR 131750
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1150 AM CST TUE NOV 13 2007

...VERY WINDY TODAY AND TOMORROW...

A LOW PRESSURE SYSTEM SKIRTING ACROSS SOUTHERN CANADA IS RESPONSIBLE
FOR A COLD FRONT MOVING ACROSS THE REGION. DURING THE AFTERNOON
HOURS...BUILDING HIGH PRESSURE BEHIND THE FRONT WILL CAUSE WINDS TO
SHIFT TO THE NORTHWEST AND INTENSIFY TO 25 TO 35 MPH WITH OCCASIONAL
HIGHER GUSTS...BUT ARE NOT YET EXPECTED TO REACH ADVISORY
CRITERIA. LATER THIS AFTERNOON AND EVENING AS COOLER AIR MOVES
INTO THE REGION AND THE SURFACE PRESSURE GRADIENT INCREASES...WIND
WILL INTENSIFY WITH GUSTS TO 45 TO 50 MPH. BY LATE THIS
EVENING...MUCH OF THE FORECAST AREA WILL EXPERIENCE THESE STRONG
NORTHWEST WINDS...WHICH WILL PERSIST THROUGH WEDNESDAY AFTERNOON.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-140200-
/O.CON.KABR.WI.Y.0027.071114T0000Z-071115T0000Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
1150 AM CST TUE NOV 13 2007 /1050 AM MST TUE NOV 13 2007/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO 6 PM CST /5 PM MST/ WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO 6 PM CST /5 PM MST/ WEDNESDAY. 

LATE THIS AFTERNOON AND THIS EVENING...RATHER STRONG NORTHWEST
WINDS WILL BEGIN TO DEVELOP. SUSTAINED WIND SPEEDS OF 25 TO
35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE TONIGHT AND
WEDNESDAY.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$


CONNELLY
000 
WWUS73 KABR 132015
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
215 PM CST TUE NOV 13 2007

...VERY WINDY TODAY AND TOMORROW...

A LOW PRESSURE SYSTEM SKIRTING ACROSS SOUTHERN CANADA IS
RESPONSIBLE FOR A COLD FRONT THAT HAS MOVED ACROSS THE REGION.
BEHIND THIS FRONT...HIGH PRESSURE IS BUILDING IN...AND WITH IT
COOLER AIR AND A STRONG PRESSURE GRADIENT IS RESPONSIBLE FOR AN
INTENSIFICATION OF NORTHWEST WINDS WITH GUSTS IN EXCESS OF 40 MPH
ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. THESE STRONGER
WINDS WILL GRADUALLY EXPAND EASTWARD DURING THIS
EVENING...THEREFOR MUCH OF THE FORECAST AREA WILL EXPERIENCE THESE
STRONG NORTHWEST WINDS. WINDY CONDITIONS DUE TO THE STRONG
PRESSURE GRADIENT AND COLD AIR ADVECTION WILL PERSIST THROUGH
WEDNESDAY AFTERNOON.

SDZ003-004-009-015-016-033>035-045-048-140415-
/O.EXT.KABR.WI.Y.0027.071113T2015Z-071115T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
215 PM CST TUE NOV 13 2007 /115 PM MST TUE NOV 13 2007/

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/
WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/
WEDNESDAY. 

LATE THIS AFTERNOON AND THIS EVENING...RATHER STRONG NORTHWEST
WINDS WILL BEGIN TO DEVELOP. SUSTAINED WIND SPEEDS OF 25 TO
35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE TONIGHT AND
WEDNESDAY.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-140415-
/O.CON.KABR.WI.Y.0027.071114T0000Z-071115T0000Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...HIGHMORE...MILLER...FORT THOMPSON
215 PM CST TUE NOV 13 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST WEDNESDAY. 

LATE THIS AFTERNOON AND THIS EVENING...RATHER STRONG NORTHWEST
WINDS WILL BEGIN TO DEVELOP. SUSTAINED WIND SPEEDS OF 25 TO
35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE TONIGHT AND
WEDNESDAY.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

CONNELLY
000 
WWUS73 KABR 140350
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
950 PM CST TUE NOV 13 2007

...VERY WINDY TONIGHT AND WEDNESDAY...

THE REGION WILL REMAIN BETWEEN LOW PRESSURE TO THE EAST AND HIGH
PRESSURE TO THE WEST TONIGHT AND WEDNESDAY. THE INTENSE PRESSURE
GRADIENT BETWEEN THESE TWO SYSTEMS WILL MAKE FOR STRONG WEST TO
NORTHWEST WINDS ACROSS THE AREA OVERNIGHT AND WEDNESDAY.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-141200-
/O.CON.KABR.WI.Y.0027.000000T0000Z-071115T0000Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
950 PM CST TUE NOV 13 2007 /850 PM MST TUE NOV 13 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
WEDNESDAY. 

STRONG WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS THE AREA
OVERNIGHT...AND WILL CONTINUE ON WEDNESDAY. SUSTAINED WIND
SPEEDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE
OVERNIGHT AND WEDNESDAY.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

PARKIN
000 
WWUS73 KABR 140932
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
332 AM CST WED NOV 14 2007

...NORTHWEST WINDS 25 TO 40 MPH WITH GUSTS OVER 50 MPH TODAY...

.THE REGION WILL REMAIN BETWEEN LOW PRESSURE TO THE EAST AND HIGH
PRESSURE TO THE WEST TODAY. THE INTENSE PRESSURE GRADIENT BETWEEN
THESE TWO SYSTEMS WILL MAKE FOR VERY STRONG NORTHWEST WINDS
ACROSS THE AREA TODAY.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-141745-
/O.CON.KABR.WI.Y.0027.000000T0000Z-071115T0000Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
332 AM CST WED NOV 14 2007 /232 AM MST WED NOV 14 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OVER 50 MPH WILL
CONTINUE THROUGHOUT THE DAY BEFORE DIMINISHING THIS EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$


MOHR
000 
WWUS73 KABR 141634
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1034 AM CST WED NOV 14 2007

...NORTHWEST WINDS 25 TO 40 MPH WITH GUSTS OVER 50 MPH TODAY...

.THE REGION WILL REMAIN BETWEEN LOW PRESSURE TO THE EAST AND HIGH
PRESSURE TO THE WEST TODAY. THE INTENSE PRESSURE GRADIENT BETWEEN
THESE TWO SYSTEMS WILL MAKE FOR CONTINUED STRONG NORTHWEST WINDS
ACROSS THE AREA TODAY.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-150000-
/O.CON.KABR.WI.Y.0027.000000T0000Z-071115T0000Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
1034 AM CST WED NOV 14 2007 /934 AM MST WED NOV 14 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OVER 50 MPH WILL
CONTINUE THROUGHOUT THE DAY BEFORE DIMINISHING THIS EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

CONNELLY
000 
WWUS73 KABR 150006
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
606 PM CST WED NOV 14 2007

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-150115-
/O.EXP.KABR.WI.Y.0027.000000T0000Z-071115T0000Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
606 PM CST WED NOV 14 2007 /506 PM MST WED NOV 14 2007/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE WIND HAS DIMINISHED AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE..

$$

KEEFE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Nov 13, 3:49 AM CST, 7 minutes earlier.

Area forecast discussion, Nov 13, 3:49 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
349 AM CST TUE NOV 13 2007

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
MAIN FORECAST CHALLENGES ARE WIND SPEEDS TODAY THROUGH WEDNESDAY
AFTERNOON...AND EXTREME FIRE DANGER/RED FLAG WARNING CONDITIONS
THIS AFTERNOON.

CURRENTLY...PRESSURE FALLS AND RETURN FLOW ARE EVIDENT ACROSS THE
FORECAST AREA. AN OVERCAST DECK OF CIRRUS CLOUDS CONTINUES
OVERHEAD AS WELL. OUT AHEAD OF A STRONG SURFACE COLD FRONT IN
CENTRAL MONTANA /AS SEEN IN THE SURFACE PRESSURE
FIELD/...SOUTHWESTERLY SURFACE WINDS ARE WARMING TEMPERATURES UP
ACROSS THE WESTERN DAKOTAS INCLUDING THE WESTERN MOST TWO TIERS OF
COUNTIES IN THIS FORECAST AREA.

DESPITE EXPECTED MID AND CLOUD COVER AROUND TODAY...THE WARMTH OF
THE AIRMASS IN PLACE COMBINED WITH A WELL MIXED BOUNDARY LAYER
SHOULD SUPPORT HIGH TEMPERATURES MUCH ABOVE NORMAL THIS AFTERNOON.
THE COLD FRONT IS FORECAST TO SWEEP THROUGH THE FORECAST AREA
BETWEEN 9 AM CST AND 3 PM CST. HOWEVER...AS MENTIONED BY THE
PREVIOUS SHIFT...THE STRONG ADVISORY CRITERIA STRENGTH WINDS LOOK
TO HOLD OFF UNTIL AFTER 6 PM CST THIS EVENING...WHEN THEY WILL
GRADUALLY BUILD UP IN INCREASING CAA AND PRESSURE RISES INTO THE
WIND ADVISORY CRITERIA RANGE /SUSTAINED 30 MPH OR 45 MPH GUSTS/.

FOR TONIGHT THROUGH WEDNESDAY...THE BEST SUBSIDENCE AND TIGHT
PRESSURE GRADIENT/PRESSURE RISES STILL SHOW UP IN THIS
TIME FRAME...SO HAVE GONE WITH A WIND ADVISORY FROM 6PM CST TUESDAY
TO 6 PM CST WEDNESDAY. THE 00Z GFS WAS ALSO ADVERTISING SOME CAA
STRATO-CU SWEEPING SOUTH-SOUTHEASTWARD THROUGH THE EASTERN HALF OF
THE FORECAST AREA ON WEDNESDAY...SO THE SKY COVER GRIDS WERE
ADJUSTED UP SOME ACROSS THE EASTERN ZONES TO ACCOUNT FOR THE
POSSIBLE CAA LOW CLOUDS.

.LONG TERM...THURSDAY THROUGH MONDAY
THE MODELS AND ENSEMBLES SHOW GOOD AGREEMENT EARLY ON IN THE
PERIOD WITH SOME DISAGREEMENT LATE. TO BEGIN THE PERIOD...THE
UPPER FLOW SHOWS AN UPPER RIDGE ACROSS THE WESTERN US WITH AN
UPPER TROUGH ACROSS THE EASTERN US. THE FLOW ACROSS THE US BECOMES
ZONAL AS THE UPPER TROUGH/LOW IN THE EAST INTENSIFIES AND LIFTS
OUT AND THE WESTERN US RIDGE MOVES INTO THE CENTRAL PART OF THE US
AND FLATTENS OUT. AT THE SURFACE...HIGH PRESSURE RIDGING OVER THE
REGION BUILDS EAST WITH A WARM FRONT RETURNING THURSDAY AFTERNOON
AND NIGHT. THURSDAY WILL CONTINUE TO BE COOL WITH MOSTLY SUNNY
SKIES ALONG WITH WINDS BECOMING SOUTH. THURSDAY NIGHTS
TEMPERATURES SHOULD ONLY FALL INTO THE 20S WITH GOOD SOUTH WINDS
ALONG WITH SOME MID AND HIGH CLOUDS. MAY HAVE TO INCREASE
THURSDAYS HIGHS EVEN MORE WITH THE MUCH WARMER 85H TEMPERATURES
ALONG WITH SOUTH WINDS. FOR THURSDAY NIGHT THROUGH SUNDAY...FAST
PACIFIC FLOW WILL CONTINUE ACROSS THE REGION WITH WEAK SHORT WAVES
MOVING OVER THE AREA. THUS...TEMPERATURES WILL LIKELY REMAIN ABOVE
NORMAL THROUGH THIS TIME WITH ABUNDANT MID AND HIGH CLOUDS MOVING
OVER THE REGION FROM THE PACIFIC. THERE ARE INDICATIONS BY THE
MODELS AND ENSEMBLES THAT A SIGNIFICANT UPPER TROUGH COULD DEVELOP
IN THE REGION IN THE MONDAY AND MONDAY NIGHT TIME FRAME BRINGING A
GOOD CHANCE OF PRECIPITATION TO THE AREA.

&&

.AVIATION...
THE MOST SIGNIFICANT INFLUENCE FROM THE WEATHER THROUGH THIS TAF
PERIOD WILL BE THE WINDS. FOR TODAY AT ALL TAF LOCATIONS THE WINDS
WILL BE BREEZY TO WINDY FROM THE SOUTH TO SOUTHWEST THIS MORNING.
THE WINDS WILL TURN AROUND TO THE WEST AND NORTHWEST AT TAF
LOCATIONS THROUGH 00Z TODAY AS A COLD FRONT MOVES THROUGH. IT IS THEN
EXPECTED TO REMAIN WINDY THROUGH 12Z WEDNESDAY. OTHERWISE...VFR
MID AND HIGH LEVEL CLOUDS 10KFT AND HIGHER ARE EXPECTED TO AFFECT
ALL TAF SITES THROUGH 00Z WITH A FEW-SCT CIRRUS CLOUDS AFTER 00Z.
VISIBILITY RESTRICTIONS SHOULD NOT BE AN ISSUE THROUGH 12Z
WEDNESDAY.

&&

.FIRE WEATHER...
FINE FUELS ARE PRIMED FOR EXPLOSIVE FIRE BEHAVIOR ACROSS THE
ENTIRE FORECAST AREA. ADD TO THAT RH VALUES AT OR BELOW 35 PERCENT
CWA-WIDE /LESS THAN 25 PERCENT RH IN FIRE WX ZONES 267...268...269
AND 270/ DURING PEAK HEATING THIS AFTERNOON WHEN WINDS ARE
INCREASING FROM THE WEST-NORTHWEST...AND THE FIRE DANGER INDEX
WILL BE PEGGED TO EXTREME ACROSS THE ENTIRE CWA THIS AFTERNOON.

SOUTH-SOUTHWESTERLY SURFACE WINDS IN THE BREEZY TO WINDY CATEGORY
THIS MORNING WILL SUBSIDE BY MID DAY TO AROUND 10 TO 20
MPH...UNTIL THE COLD FRONT BLASTS THROUGH THE FORECAST AREA.
BEHIND THE FRONT...WINDS WILL SWITCH AROUND TO THE WEST-NORTHWEST
AND BECOME BREEZY TO WINDY AGAIN BY MID-AFTERNOON...PARTICULARLY
ACROSS FIRE WEATHER ZONES 267...268...269 AND 270...WHERE RH
VALUES WILL DROP TO OR BELOW 25 PERCENT. RED FLAG WARNING CRITERIA
SHOULD BE MET THIS AFTERNOON ACROSS THOSE FOUR FIRE WX ZONES.
THEREFORE...A RED FLAG WARNING IS IN EFFECT FOR THOSE FOUR FIRE WX
ZONES THIS AFTERNOON BETWEEN 1 PM CST AND 6 PM CST.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM 1 PM CST /NOON MST/ TO 6 PM CST /5 PM MST/
     THIS AFTERNOON FOR LOWER BAD RIVER-MISSOURI COTEAU-UPPER
     CHEYENNE-UPPER MISSOURI COTEAU.

     WIND ADVISORY FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 PM CST
     /5 PM MST/ WEDNESDAY FOR BROWN-BUFFALO-CAMPBELL-CLARK-
     CODINGTON-CORSON-DAY-DEUEL-DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-
     HAND-HUGHES-HYDE-JONES-LYMAN-MARSHALL-MCPHERSON-POTTER-
     ROBERTS-SPINK-STANLEY-SULLY-WALWORTH.

MN...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY FOR
     BIG STONE-TRAVERSE.

&&

SHORT TERM...DORN
FIRE WEATHER...DORN
LONG TERM...MOHR
AVIATION...MOHR
Hazardous weather outlook, Nov 12, 5:11 AM CST, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
511 AM CST MON NOV 12 2007

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-131115-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
511 AM CST MON NOV 12 2007 /411 AM MST MON NOV 12 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOLLOWING A COLD FRONT THAT WILL PASS THROUGH THE AREA ON
TUESDAY...WINDS WILL INCREASE TUESDAY NIGHT INTO WEDNESDAY AS A
STRONG LOW PRESSURE SYSTEM SETS UP IN SOUTHEAST CANADA AND COLD
AIR MOVES INTO THE NORTHERN PLAINS. AT THIS TIME...WINDS ARE
EXPECTED TO INCREASE TO 25 TO 30 MPH WITH GUSTS TO 40 MPH BY LATE
TUESDAY NIGHT...AND FURTHER STRENGTHEN TO 30 TO 35 MPH WITH GUSTS
TO 45 TO 55 MPH BY LATE WEDNESDAY MORNING AND EARLY WEDNESDAY
AFTERNOON. A WIND ADVISORY OR HIGH WIND WATCH MAY BE NECESSARY FOR
MOST OR ALL OF THE AREA FOR WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

NJE

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 4:23 AM CSTRed Flag WarningABR14 hr

Nearby

Wind Advisories in South Dakota, 2007Wind Advisories in Minnesota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.